Jump to content

Arrina intro


Arrina

Recommended Posts

Hi all,

 

 

Glad I found this support group ūüôā.

 

I am 36 years years old. 2 years ago had another episode of panic attacks and depression. Got hospitalized and put on a mix of medication. Adding here the names

Cipralex (Lexapro 10mg), Zolpidem, Xanax, Depakine (stopped 3 weeks after starting it due to a terrible skin rush).

Basically i am currently only on Lexapro reduced to 3mg through tapering.

 

13 years ago had another anxiety and depresion episode and was for 1 year on Lexapro, 10 mg. Stopping it at that time was not an issue. I even did it cold turkey and experienced brain zaps and depression for a while...honestly i was younger drinking and smoking and...somehow self medicated with weed. It was easy and i thought i can do it again and again.

 

Now, after stopping most of the medication I have all kind of symptoms and discovered they ...might be common. What upsets me the most are the cognitive impairment and feeling empty.

 

I am looking for advice and support to come off Lexapro and ...go back to my regular self. It is scary to read that some symptoms might last for months or years. In the end i was on these drugs for 1 year - all of them and then...another year of Lexapro. Does not seem so long...

 

There is not much info about how to stop these drugs so it is great to join a community of people going through similar situations.

 

Thanks for having me! :)

 

Writing here the signature:

 

Currently only on Lexapro for 2 years- reduced to 3mg from 10mg. 

 

June 2019 

Zolpidem, Xanax, Depakine, Lexapro 10mg

October 2020 Xanax 0.5mg, at need Zolpidem, Lexapro 10 mg

January 2021 started tapering Lexapro first to 5mg and currently on 3mg

Rarely using Xanax or Zolpidem 

 

Link to comment
  • Moderator

Hi Arina,

welcome to SA. You have found a knowledgeable and supportive community. I am so sorry that you are going through such a hard time. Feeling empty and cognitive impairments can be quite scary. But there is end to this suffering and you will get better. 

 

If I could please ask you to write the signature so that it appears in every message, that would be great. Please include previous medications as well, dosage, duration, taper.  Multiple starts and quits, jumping around doses can in fact sensitize our system so it's important to know. Here are the instructions on how to do it properly. Do your best if you can't remember exact dates and doses. 

How to List Drug History in Signature - Introductions and updates - Surviving Antidepressants

 

If you could also help us understand what your most disturbing symptoms are, that will be very helpful. 

I recommend that you read through as much of the Symptoms and Self Care pinned threads as possible. They synthesize a lot of the wisdom that the community has gathered over the years and you may find ways to help you deal with some of your symptoms. 

 

How did you do your tapering? Did you go directly from 10 to 3 or did you have intermediate steps? How long did you wait before these steps? When and how did you stop the other drugs? It all impacts the adaptation that your brain is having to make. 

 

We recommend tapering of no more than 10% of the previous dosage per month to minimize withdrawal symptoms.

Why taper by 10% of my dosage? - Tapering - Surviving Antidepressants So that would mean to cut 0.3mg for you, wait a month and then cut another 0.27mg and so on. If you are more scientifically inclined Why taper? SERT transporter occupancy studies show importance of gradual change in plasma concentration - Tapering - Surviving Antidepressants

And one specifically about Lexapro: Tips for tapering off escitalopram (Lexapro) - Tapering - Surviving Antidepressants

 

There are alternative, more gentle ways. The Brassmonkey Slide Method of Micro-tapering - Tapering - Surviving Antidepressants

 

This may help you with the symptoms that you reported. 

Brain fog: blank mind, comprehension, concentration cognitive and memory problems - Symptoms and self-care - Surviving Antidepressants

 

Again, welcome to SA!

 

I am not a doctor and this should not be considered medical advice. You can use the information provided in whatever way you want and all decisions on your treatment are yours. 

 

If you would like to get a response from me directly please type @Onmyway some place in your message so I get notified of your post. I am not able to follow all of the threads all the time.

 

Aug  2000 - July 2003 (ct, 4-6 wk wd) , citalopram 20 mg,  xanax prn, wellbutrin for a few months (don't remember dates), trazodone prn 

Dec 2004 - July 2018 citalopram 20 mg, xanax prn (rarely used)

Aug 2018 - citalopram 40 mg (self titrated up)

September 2018 - January 2019 tapered citalopram - 40/30/20/10/5 no issues until a week after reaching 0

Feb 2019 0.25 xanax/day, then 0.5/day (3 weeks) over to klonopin 0.25 once a day to manage severe wd

March 6, reinstated citalopram 2.5 mg (liquid), klonopin 0.25 mg for sleep 2-3 times a week

Apr 1st citalopram 2.0 mg (liquid), klonopin 0.25 once a week, 

citalopram (liquid) 4/14/19 -1.8 mg, 5/8/19 - 1.6 mg,  7/27/19 -1.5 mg,  8/15/19 - 1.35, 2/21/21 - 1.1 (smaller drops in between), 6/20/21 - 1.03 mg, 8/7/21- 1.025, 8/11/21 - 1.02, 8/15/21 - 1.015, 9/3/21 - 0.925 (fingers crossed!), 10/8/21 - 0.9, 10/18/21 - 0.875

Supplements: magnesium citrate and bi-glycinate

 

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy